MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 15.5F X 20CM ST FREE-FLOW IJ

MEDICAL COMPONENTS, INC. 15.5F X 20CM ST FREE-FLOW IJ
Model Number MFFS1520IJ
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
During ct with contrast power injector, the clear venous tube widens and get leaking.
 
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The free flow catheter was returned in two pieces.The catheter had been cut at the start of the curved section.Visual inspection revealed the venous extension tubing is expanded, twisted, and collapsed.A functional test revealed no leaks but did reveal the extension tubing balloons when flushed.When the syringe is detached, the tubing collapses on itself.The information provided states the issue occurred "during ct with contrast power injector".The free flow catheter is not approved or indicated for power injection.The condition of the returned device indicates the power injection exerted pressure on the extension tubing that far exceeds what the device is designed to withstand, causing the tubing to expand to the point of weakening its structure, which resulted in collapsing on itself.Power injection through the free flow catheter is an off-label use.This is user error.No further investigation is necessary.The instructions for use state the following.Indications for us: the st catheter is indicated for use in attaining short-term vascular access for hemodialysis, hemofiltration, and apheresis.Contraindications: the catheter is intended for short-term vascular access only and should not be used for any purpose other than indicated in these instructions.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
15.5F X 20CM ST FREE-FLOW IJ
Common Device Name
ST FREE-FLOW IJ
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key19309228
Report Number2518902-2024-00039
Device Sequence Number6911111
Product Code MPB
UDI-Device Identifier00884908030525
UDI-Public00884908030525
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMFFS1520IJ
Device Catalogue NumberMFFS1520IJ
Device Lot NumberMMKM530
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight86 KG